Alert archive / California / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Nov 30, 2002, 3:19 PM PST for Ventura County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2002, 3:19 PM PST (23:19 UTC)
- Expired
- Nov 30, 2002, 4:00 PM PST
- In force
- 41 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 302319 FFWLOX CAC111-010000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 PM PST SAT NOV 30 2002 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL VENTURA COUNTY IN SOUTHWEST CALIFORNIA SOUTHWEST OF SANTA PAULA * UNTIL 400 PM PST * AT 300 PM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NORTH OF HIGHWAY 126...JUST SOUTHWEST OF SANTA PAULA. DOPPLER RADAR ESTIMATED THE RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR. THIS THUNDERSTORM IS EXPECTED TO REMAIN NEARLY STATIONARY AND CONTINUE RAINING HEAVILY IN THE WARNING AREA THROUGH 4 PM. CREEKS ALONG WHEELER AND ADAMS CANYONS ARE LIKELY TO FLOOD WITH LITTLE WARNING...AND HIGHWAY 126 WILL BE AT RISK FOR MAJOR STREET FLOODING...HAIL...AND LOW VISIBILITIES. * LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE AREAS NEAR SANTA PAULA INCLUDING HIGHWAY 126. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3441 11908 3434 11901 3429 11918 3441 11916 $$ HILGENDORF/GOMBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 2:00 PM PST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 30, 2:00 PM PST, 1 hour 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST SAT NOV 30 2002 CENTER OF UPPER LOW CURRENTLY MOVING OVER THE FORECAST AREA...AND PRODUCING WIDESPREAD SHOWER/ISOLATED THUNDERSTORMS ACROSS THE AREA. SHOWERS/THUNDERSTORMS PRODUCING UPWARDS OF ONE INCH HOURLY RAINFALL RATES IN SOME AREAS. SO...FLOOD ADVISORY CURRENTLY IN EFFECT FOR VTU/LAX COUNTIES. EXPECT THIS ACTIVITY TO DIE OFF AFTER SUNSET... AS HEATING DISAPPEARS. FOR TONIGHT...UPPER LOW WILL CONTINUE TO MOVE NORTHEASTWARD...OUT OF THE AREA. AS THE LOW MOVES OUT THIS EVENING...THE SHOWER THREAT ACROSS THE DISTRICT WILL END AND SKIES WILL BECOME PARTLY CLOUDY OVERNIGHT. WITH MOIST GROUND...WILL KEEP MENTION OF PATCHY FOG IN THE ZONES THROUGH SUNDAY MORNING...WITH MORE WIDESPREAD FOG MENTION ACROSS INTERIOR SECTIONS OF SLO/SBA COUNTIES AS HIGH-RES ETA SHOWS LOTS OF LOW LEVEL MOISTURE IN THESE AREAS. BY SUNDAY AFTERNOON... EXPECT PARTLY CLOUDY...BUT DRY...CONDITIONS ACROSS THE AREA AS UPPER TROUGH REMAINS OVER THE AREA THROUGH SUNDAY NIGHT. FOR MONDAY AND TUESDAY UPPER RIDGE BUILDS OFF THE WEST COAST...KEEPING THE AREA PARTLY CLOUDY AND DRY. AS FOR TEMPS...WILL EXPECT SLIGHT WARMUP EACH DAY THROUGH TUESDAY. FOR EXTENDED...UPPER RIDGE ALONG WEST COAST REMAINS DOMINANT FEATURE THROUGH THURSDAY. BY FRIDAY/SATURAY...EXTENDED PROGS INDICATE THAT AN UPPER LOW DEVELOPS OFF NORTHERN CALIFORNIA COAST AND WILL MOVE INLAND NEXT WEEKEND. AS ONE WOULD EXPECT...EXTENDED PROGS ALL HAVE VERY DIFFERENT IDEAS WITH THIS UPPER LOW...GFS IS FASTER AND FURTHER SOUTH WHILE ECMWF/CANADIAN ARE SLOWER AND MOVE FEATURE INLAND NORTH OF THE DISTRICT. WITH SUCH DISCREPANCIES...WILL NOT MAKE ANY CHANGES TO CURRENT EXTENDED FORECAST...PARTLY CLOUDY SKIES AND PERSISTENT TEMPS THROUGH THE PERIOD. LAX 4000. THOMPSON. .LOX...NONE.
Hazardous weather outlook, Nov 30, 6:00 AM PST, 9 hours 19 minutes before
CAZ034>041-044>047-051>054-059-087-088-010200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT NOV 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TODAY. GUSTY WINDS, BRIEF PERIODS OF HEAVY RAIN, AND SMALL HAIL ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. MINOR NUISANCE FLOODING IS ALSO POSSIBLE DUE TO WATER PONDING ON ROADWAYS UNDER THE HEAVIEST SHOWERS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TANABE
Nearby
Flash Flood Warnings in California, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.